MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. TEMNO NEEDLE BIOPSY; BIOPSY NEEDLE

MERIT MEDICAL SYSTEMS INC. TEMNO NEEDLE BIOPSY; BIOPSY NEEDLE
Catalog Number ACT2211
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a biopsy procedure, the tip of a biopsy needle detached within the patient's tumor.The initial two previous passes of the biopsy needle were successful.On the third pass, the clinician noted that it was much stiffer and after firing the tip detached within the tumor.An additional biopsy device was utilized to obtain several more specimens from the patient without incidence.The patient was discharged to home with the detached tip embedded within the patient's the tumor.No complications have been experienced by the patient.It was noted that the detached tip will be retrieved when the tumor is surgically removed.
 
Additional Manufacturer Narrative
The suspect device is not returning for evaluation.The complaint could not be confirmed.The root cause could not be determined.Device history record was reviewed, and no exception documents were found.Should the catheter be returned later, the investigation will be re-opened.

Brand Name
TEMNO NEEDLE BIOPSY
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan,
MDR Report Key9857535
Report Number1721504-2020-00017
Device Sequence Number3307923
Product Code FCG
UDI-Device Identifier00884450444085
UDI-Public00884450444085
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K024120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Catalogue NumberACT2211
Device Lot Number0001261270
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;